MAUDE Adverse Event Report: PERFORMA ANGIOGRAPHIC CATHETER; DIAGNOSTIC CORONARY BYPASS CATHETER

PERFORMA ANGIOGRAPHIC CATHETER; DIAGNOSTIC CORONARY BYPASS CATHETER
Model Number 00884450000960
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal coronary bypass angioplasty [ptca] procedure, the catheter became kinked within the patient.The physician had successfully acquired retrograde arterial access and had negotiated the patient's vasculature under fluoroscopy with the 5f diagnostic catheter to cannulate and opacify the native coronary arteries/grafts.When the physician was attempting to remove the catheter post left heart diagnostic procedure, the catheter kinked.The cardiologist unsuccessful in removing the catheter form the patient.A radiologist was consulted to assist with the foreign body removal.The radiologist acquired secondary access via right femoral artery with a 7f sheath.A vascular snare device was used to successfully capture the retrieve the damaged catheter from the patient.Post-procedure the patient suffered an unrelated cardiac arrest event and was successfully resuscitated by the medical staff.Prolongation of hospitalization was deemed necessary by the physician.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause is attributed to clinical use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERFORMA ANGIOGRAPHIC CATHETER
Common Device Name
DIAGNOSTIC CORONARY BYPASS CATHETER
MDR Report Key10610046
Report Number3011642792-2020-00011
Device Sequence Number457817
Product Code DQO
UDI-Device Identifier00884450000960
UDI-Public00884450000960
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number00884450000960
Device Catalogue Number7534-23/B
Device Lot NumberI1257509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/08/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;